meniere

Author Topic: Antidepressants and cinnarazine  (Read 2713 times)

Offline Stephanietee

  • Visitor
  • *
  • Posts: 5
    • View Profile
Antidepressants and cinnarazine
« on: Jun 02 2016, 11:56 AM »
My doctor wants to put me on antidepressants even though I am taking cinnarazine.  I have had antidepressants before and I know how ghastly the side effects are before things get better.  The cinnarazine unfortunately makes me very drowsy to the extent I sleep in the mornings, the afternoons and again at night and also vey woolly headed. So I have reduced the dose but I am dizzy all the time.  I don't remember feeling dizzy on antidepressants but am very reluctant.  Does anyone else take them along with other things for their dizziness.  Would be good to know.

In hope rather than expectation.

Stephanietee

Offline dmj

  • Member
  • ***
  • Posts: 69
  • Gender: Female
    • View Profile
Re: Antidepressants and cinnarazine
« Reply #1 on: Jun 03 2016, 02:11 PM »
hi Stephanietee

Sorry I can't help with your question but I do think that your GP should be sending you for a referral with a specialist.   From another post you said it was really impacting on your daily life and I think you should have a proper assessment.      Because we often don't look 'ill'  I think its easy for others to underestimate how much things are affecting us.   Maybe you can impress on your GP (or another if that's an option) that you would like to see an ENT consultant.  Ideally one who has some knowledge of balance disorders.  The link below is from the Menieres Society.  If you scroll down the page below there is a list of consultants  for GPs and others looking to refer a patient for further treatment.

http://www.menieres.org.uk/information-and-support/information-for-health-professionals

hope things improve for you soon.   

Offline Stephanietee

  • Visitor
  • *
  • Posts: 5
    • View Profile
Re: Antidepressants and cinnarazine
« Reply #2 on: Jun 04 2016, 11:09 AM »
Thanks for the useful advice I will look it up.  I see GP again on the 10th June and I think he plans to refer me after anothe go at the Eply thingy but I will try to get him to stop mucking about and get on with it rather than wait before he refers.  Interestingly I stopped taking anything for a couple of days and didn't feel too bad from the dizziness point of view, and I felt much more cheerful and friends say more responsive and alert.  Today the dizziness is back with a vengeance so I am wondering if the cinnarazine has a cumulative effect which is now running out.  Anyone any ideas?

Thanks for help.

Stephanietee

Offline MissCheeva

  • Senior member
  • ****
  • Posts: 189
  • Gender: Female
    • View Profile
Re: Antidepressants and cinnarazine
« Reply #3 on: Jun 06 2016, 04:27 PM »
HI Stephanie,

I have no experiance of cinnarazine, but betahistine that I am on does work on an accumulative basis, so maybe you are right.  Definatly try to get a referal to ENT.  If the cinnarazine is making you that zoned out then maybe they could try you on something else.  Alot of us are on Betahistine for Meniere's, but maybe your GP is unsure as to what is causing your problem.  Push to get a referal and lay it on thick about how this is impacting your life.

I hope this helps
MissCheeva